Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Explicit determination of nontrivial torsion structures of elliptic curves over quadratic number fields


Author: Markus A. Reichert
Journal: Math. Comp. 46 (1986), 637-658
MSC: Primary 11G05; Secondary 11Y16, 14G25, 14K07
DOI: https://doi.org/10.1090/S0025-5718-1986-0829635-X
MathSciNet review: 829635
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine equations of the modular curves $ {X_1}(N)$ for $ N = 11,13,14,15,16,17$ and 18. Except for $ N = 17$, these are the only existing elliptic or hyperelliptic $ {X_1}(N)$. Applying these $ {X_1}(N)$, we calculate tables of elliptic curves E over quadratic fields K with torsion groups of one of the following isomorphism types:

$\displaystyle {E_{{\operatorname{tor}}}}(K) \cong {\mathbf{Z}}/m{\mathbf{Z}},\quad m = 11,13,14,15,16\;{\text{and}}\;18.$


References [Enhancements On Off] (What's this?)

  • [1] G. Billing & K. Mahler, "On exceptional points on cubic curves," J. London Math. Soc., v. 15, 1940, pp. 32-43. MR 0001600 (1:266a)
  • [2] M. A. Kenku, "Certain torsion points on elliptic curves defined over quadratic fields," J. London Math. Soc. (2), v. 19, 1979, pp. 233-240. MR 533321 (80g:14035)
  • [3] K. Kramer, "Arithmetic of elliptic curves upon quadratic extension," Trans. Amer. Math. Soc., v. 264, 1981, pp. 121-135. MR 597871 (82g:14028)
  • [4] D. S. Kubert, "Universal bounds on the torsion of elliptic curves," Proc. London Math. Soc. (3), v. 33, 1976, pp. 193-237. MR 0434947 (55:7910)
  • [5] S. Lang, Conjectured Diophantine Estimates on Elliptic Curves, Progress in Mathematics, vol. 35, Birkhäuser, Basel, 1983. MR 717593 (85d:11024)
  • [6] M. Laska, "An algorithm for finding a minimal Weierstrass equation for an elliptic curve," Math. Comp., v. 38, 1982, pp. 257-260. MR 637305 (84e:14033)
  • [7] Ju. I. Manin, "The p-torsion of elliptic curves is uniformly bounded," Math. USSR-Izv., v. 3, 1969, pp. 433-438. (transl.) MR 0272786 (42:7667)
  • [8] B. Mazur, "Rational points of modular curves," in Modular Functions of One Variable V, Lecture Notes in Math., vol. 601, 1977, pp. 107-148. MR 0450283 (56:8579)
  • [9] J.-F. Mestre, "Corps euclidiens, unités exceptionnelles et courbes elliptiques," J. Number Theory, v. 13, 1981, pp. 123-137. MR 612679 (83i:12006)
  • [10] T. Nagell, "Les points exceptionnels sur les cubiques planes du premier genre. I, II," Nova Acta Reg. Soc. Sci. Upsaliensis (4), v. 14, nos. 1, 3, 1946-1947. MR 0021696 (9:100b)
  • [11] M. A. Reichert, Explizite Bestimmung nichttrivialer Torsionsstrukturen elliptischer Kurven über quadratischen Zahlkörpern, Diploma thesis, Saarbrücken, 1983.
  • [12] N. M. Stephens & R. J. Stroeker, The Torsion Group of Elliptic Curves Over Quadratic Fields, Report 8113/M, Econometric Institute, Erasmus University Rotterdam, 1981.
  • [13] J. T. Tate, "Algorithm for finding the type of a singular fibre in an elliptic pencil," in Modular Functions of One Variable IV, Lecture Notes in Math., vol. 476, 1975, pp. 33-52. MR 0393039 (52:13850)
  • [14] H. G. Zimmer, "Torsion points on elliptic curves over a global field," Manuscripta Math., v. 29, 1979, pp. 119-145. MR 545037 (81a:14018)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11G05, 11Y16, 14G25, 14K07

Retrieve articles in all journals with MSC: 11G05, 11Y16, 14G25, 14K07


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1986-0829635-X
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society